Friday, June 17, 2022

Advil Cold And Sinus Interactions

Cold Medicine And Antidepressants

Can you take Amoxicillin with Tylenol or Advil ibuprofen

There are several classes of drugs that are used to treat psychiatric conditions, including antidepressants, antipsychotics, tranquilizers, and anticonvulsants.

Many medications have the potential to interact poorly with the common active ingredients in OTC cold medications.

Cold and flu remedies that are available over-the-counter often contain ingredients like pseudoephedrine , diphenhydramine , dextromethorphan , or guaifenesin .

These substances can interact with prescription medications used to treat depression and other mental health conditions and have the potential to be serious.

The following are just a few common examples of medications that can interact with over-the-counter cold remedies. It is not an exhaustive list.

If you are taking any prescription medication, always check with your doctor or pharmacist before you take any over-the-counter medication or supplement.

Advil Cold & Sinus Warnings/precautions:

Increased risk of severe stomach bleeding . History of GI disorders . Increased risk of heart attack or failure, and stroke. Hypertension. Heart disease. Recent stroke. Liver cirrhosis. Renal disease. Asthma. Thyroid disease. Diabetes. GI or urinary obstruction. Reevaluate if fever persists or worsens > 3 days or nasal congestion lasts > 7 days. Elderly. Pregnancy : not recommended. Nursing mothers.

Does Medicare Cover Advil Allergy Sinus And How Much Does It Cost

Because Advil Allergy Sinus is an inexpensive over-the-counter pain reliever with many less expensive generic alternatives, neither Medicare Advantage nor Medicare Part D cover Advil Allergy Sinus.

One option for Medicare-eligible patients with a prescription for Advil Allergy Sinus can be found with a SingleCare savings card. The cost of Advil Allergy Sinus with a SingleCare discount card is only $12.62.

Read Also: What Prescription Medicine For Sinus Infection

Read Also: Sinus Pressure Relief For Kids

What Are The Possible Side Effects Of Ibuprofen And Pseudoephedrine

Get emergency medical help if you have signs of an allergic reaction: sneezing, runny or stuffy nose wheezing or trouble breathing hives swelling of your face, lips, tongue, or throat.

Get emergency medical help if you have signs of a heart attack or stroke:chest pain spreading to your jaw or shoulder, sudden numbness or weakness on one side of the body, slurred speech, leg swelling, feeling short of breath.

Stop using this medicine and call your doctor at once if you have:

  • confusion, severe drowsiness, ringing in your ears, severe dizziness, feeling like you might pass out
  • fast, pounding, or uneven heartbeat
  • easy bruising or bleeding
  • the first sign of any skin rash, no matter how mild
  • signs of stomach bleeding–bloody or tarry stools, coughing up blood or vomit that looks like coffee grounds
  • liver problems–upper stomach pain, vomiting, tired feeling, flu-like symptoms, loss of appetite, dark urine, clay-colored stools, jaundice
  • kidney problems–little or no urinating, painful or difficult urination, swelling or rapid weight gain, feeling tired or short of breath
  • nerve problems–fever, headache, neck stiffness, chills, increased sensitivity to light, seizure or
  • severe skin reaction–fever, sore throat, swelling in your face or tongue, burning in your eyes, skin pain followed by a red or purple skin rash that spreads and causes blistering and peeling.

Common side effects may include:

How Should I Take Ibuprofen And Pseudoephedrine

Cold &  Sinus Liqui

Use exactly as directed on the label, or as prescribed by your doctor. Do not use in larger amounts or for longer than recommended. An overdose of ibuprofen can damage your stomach or intestines.

Take this medicine with food or milk to lessen stomach upset.

If you need surgery, tell the surgeon ahead of time if you have taken this medicine within the past few days.

Store at room temperature away from moisture and heat.

Read Also: Relieve Sinus Pressure In Ears

Can Advil Cold & Sinus Have Adverse Effects On The Nervous System

Studies show that severe side effects on the central nervous system after taking Advil Cold & Sinus are very rare, and include pseduotumor cerebri, meningitis and paresthesias. Milder side effects are the result of the pseudoephedrine ingredient. They include headache, lethargy, and vertigo, but are easily treatable.

Advil Cold And Sinus Liqui

There are 19 disease interactions with Advil Cold and Sinus Liqui-Gels which include:

Drug Interaction Classification

These classifications are only a guideline. The relevance of a particular drug interaction to a specific individual is difficult to determine. Always consult your healthcare provider before starting or stopping any medication.

MajorHighly clinically significant. Avoid combinations the risk of the interaction outweighs the benefit.
ModerateModerately clinically significant. Usually avoid combinations use it only under special circumstances.
MinorMinimally clinically significant. Minimize risk assess risk and consider an alternative drug, take steps to circumvent the interaction risk and/or institute a monitoring plan.
UnknownNo interaction information available.

Recommended Reading: Medicine For Severe Sinus Infection

What Is Chlorpheniramine Ibuprofen And Pseudoephedrine

Chlorpheniramine is an antihistamine. Ibuprofen is a nonsteroidal anti-inflammatory drug . Pseudoephedrine is a decongestant.

Chlorpheniramine, ibuprofen, and pseudoephedrine is a combination medicine used to treat sneezing, itching, watery eyes, runny nose, stuffy nose, sinus congestion, headache, and pain or fever caused by allergies or the common cold.

Chlorpheniramine, ibuprofen, and pseudoephedrine may also be used for purposes not listed in this medication guide.

What Are The Ingredients In Advil Cold And Sinus

Can you take Ibuprofen with Sudafed

Advil Cold and Sinus is a medicine that contain combination of Ibuprofen in the dose of 200 mg and Pseudoephedrine hydrochloride in the dose of 30 mg. Ibuprofen is a NSAIDs drug which is in this product used to relieve the pain commonly associated with sinus pressure and as a fever reducer.

Pseudoephedrine hydrochloride is used as a nasal decongestive that works by constricting blood vessels and reducing swelling in the nasal passages which decreases stuffiness.

Read Also: Best Allergy Medication For Sinus Pressure

Worsening Of Medical Conditions

  • Risk factors: History of serious side effects from other pain relievers | Stomach problems | Liver disease | Kidney disease | Heart disease or high blood pressure | Breathing problems | Thyroid disease | Diabetes | Glaucoma | Urinary conditions

Don’t take ibuprofen/pseudoephedrine if you have any of the risk factors listed above unless your provider said it is safe to do so. Taking ibuprofen/pseudoephedrine can worsen your condition and cause serious side effects. Make sure your provider knows about all medical conditions you have or have had in the past before starting ibuprofen/pseudoephedrine.

Advil Allergy Sinus Interactions:

Hypertensive crisis with MAOIs. -blockers may increase the pressor effects of sympathomimetics. Caution with diuretics. Avoid aspirin, pseudoephedrine- or chlorpheniramine-containing products, or other pain relievers, nasal decongestants, antihistamines. Alcohol, sedatives and tranquilizers may increase drowsiness. Increased risk of GI bleed with anticoagulants, corticosteroids, other OTC or Rx NSAIDs, 3 alcoholic drinks/day, or prolonged use.

Read Also: What Meds For Sinus Infection

Stop Use And Ask A Healthcare Provider If

  • An allergic reaction occurs, seek medical attention immediately
  • You get nervous, dizzy or sleepless
  • You have nasal congestion that lasts more than 7 days
  • Your symptoms continue or get worse
  • You have trouble swallowing or you feel like the caplet is stuck in your throat
  • New or unexpected symptoms occur
  • You have stomach pain that begins while taking this product or mild stomach problems that do not go away
  • You have a fever that lasts longer than 3 days

Advil Cold & Sinus Caplets

Can i take claritin and advil

For over 20 years, people have trusted Advil Cold & Sinus for powerful, non-drowsy relief of their tough cold and sinus symptoms.

Many people attribute sinus pressure to an increase in mucus which blocks their airways. While it is true that increased mucus is a symptom of the common cold, it is not always what makes you feel so stuffed up. Sinus congestion can also be associated with the swelling of the tissues in the nose known as inflammation. The result is a shrinking of your airways.

Advil Cold & Sinus combines the relief of a strong decongestant to open your airways with the power of Advil to relieve the pain commonly associated with sinus pressure.

Temporarily relieves these symptoms associated with the common cold or flu:

  • headache
  • minor body aches & pains

12 years of age and older:

  • 1 caplet/liquid-gel every 4 to 6 hours while symptoms persist. If symptoms do not respond to 1 caplet/liquid-gel, 2 may be used.
  • Do not use more than 6 caplets/liquid-gels in 24 hours unless directed by a doctor.

Under 12 years of age:

  • Do not take

    *Nonsteroidal anti-inflammatory drug

Inactive Ingredients:

  • acetylated monoglycerides, carnauba wax, colloidal silicon dioxide, corn starch, croscarmellose sodium, methylparaben, microcrystalline cellulose, pharmaceutical glaze, pharmaceutical ink, povidone, pregelatinized starch, propylparaben, sodium benzoate, sodium lauryl sulfate, stearic acid, sucrose, synthetic iron oxides, titanium dioxide

Read Also: Can Clindamycin Treat A Sinus Infection

Advil Cold And Sinus Liqui Gels Vs Caplets Which Is Better Why

Form is a matter of preference, as each form is effective and safe as indicated by label. Tablets are original Advil form which has been trusted by millions for over 30 years. Caplets are oval-shaped form of tablets while liqui-gels are liquid filled capsules which are easier to swallow.

Liqui-gels capsule also contain ibuprofen and pseudoephedrine in solubilized form, so theyre absorbed into the body more quickly and have faster pain relief. However, the maximum effect and safety are the same for both forms.

Things To Take Into Consideration

As you compare and contrast your options, it is clear that sinus pressure medicines can be vastly different from each other: this is because different people react differently to certain formulations, so pharmaceutical companies have developed various options to address each persons experience effectively.

Depending on your own bodys needs, as well as your personal preferences, it may be ideal to choose one option over another. Choose the best medicine for sinus pressure by remembering these main considerations when you step into the store.

  • Treatment Form. Sinus pressure is the result of an accumulation of mucus, which commonly occurs as a cause of a viral or bacterial infection. Most of the treatments you will find for sinus pressure are geared towards resolving the symptom only and dont actually address the infection that initially caused the problem. Regardless, these products are highly effective at providing temporary relief of sinus congestion discomfort.

Most commonly, sinus pressure remedies come in three forms:

  • Pills. Ideal for people on the go, capsules, and tablets are the slowest acting remedy. Despite this, however, they offer the longest-lasting results. Some pills target more than just sinus congestion, making them an effective remedy for holistic relief. Whats more, pills are also a convenient option for people on the go as theyre fairly easy to take.

Don’t Miss: Whats The Difference Between Allergies And Sinus

Can You Take Advil Cold And Sinus If You Have Asthma

About 10% of patients with asthma may have aspirin-sensitive asthma, which is characterized by nasal polyposis, sinusitis, eosinophilia, and precipitation of asthma and rhinitis attacks after aspirin indigestion. Aspirin administration in these patients has been linked with severe bronchospasm and even fatal anaphylactic reactions.

Since cross-sensitivity has been noted between aspirin and NSAIDs, therapy with any NSAID, including ibuprofen that can be found in Advil Cold and Sinus products should be avoided in asthmatic patients with a history of aspirin asthma or other NSAID sensitivity, and taken cautiously in all patients with preexisting asthma.

Salicylate salts, salicylamide, salsalate and acetaminophen may be suitable alternatives in patients with a history of NSAID-induced bronchospasm, since cross-sensitivity to these drugs appears to be lower. However, cross-sensitivity has been confirmed occasionally with high dosages of these drugs such as acetaminophen in doses higher than 1000 mg.

What Should I Avoid While Taking Ibuprofen And Pseudoephedrine

Can you take Cephalexin together with Tylenol or ibuprofen

Avoid drinking alcohol. It may increase your risk of stomach bleeding.

Avoid taking aspirin while you are taking ibuprofen.

Avoid taking ibuprofen if you are taking aspirin to prevent stroke or heart attack. Ibuprofen can make aspirin less effective in protecting your heart and blood vessels. If you must use both medications, take the ibuprofen at least 8 hours before or 30 minutes after you take the aspirin .

Ask a doctor or pharmacist before using any other cough, cold, or pain medicine. Many combination medicines contain ibuprofen or pseudoephedrine. Taking certain products together can cause you to get too much of this medicine.

Read Also: Do I Need Antibiotics For Sinus Infection

What Can I Use Instead Of Nasal Spray

Lifestyle modifications, saline solution and oral medications can all effectively reduce nasal congestion and allergy symptoms without the use of nasal spray. People looking for an alternative to medicated nasal sprays may consider using a homemade saline solution to loosen mucus ease their nasal congestion.

When To See A Doctor

There are a few instances in which you should consult a doctor, including:

  • Symptoms lasting 10 days or longer
  • Severe sinus pain
  • Blood in your nasal discharge

These symptoms could be a sign of a more serious infection or condition like nasal polyp disease, chronic sinusitis, or a cancerous growth in the nasal or sinus cavity.

Untreated sinusitis past 7-10 days will cause prolonged crippling symptoms that may affect your quality of life and your ability to work or study, says Gan Eng Cern, a fellowship trained Consultant Ear, Nose & Throat Surgeon with a private practice. If you have asthma or bronchitis, untreated sinusitis can in fact worsen these conditions.

If you decide to see a doctor for your sinus congestion, he or she may prescribe antibiotics or an antifungal, depending on the cause.

In rare cases, severe untreated sinusitis may lead to orbital cellulitis or orbital abscess, adds Eng Cern. They are known as infections of the eye. It also has the potential to affect the brain. For example, meningitis, brain abscess and sinus cavity clot are types of brain infections that may be caused by untreated sinusitis.

Also Check: Medication For Sinus Pressure With High Blood Pressure

Recommended Reading: Zicam Intense Sinus Relief Side Effects

Advil Sinus Congestion & Pain

Advil Sinus Congestion & Pain combines the speed and strength of Advil and a proven nasal decongestant for fast, effective relief of sinus pressure and congestion associated with colds. Though mucus can contribute to the stuffed up feeling, nasal congestion is the swelling of the tissues in the nose and sinuses caused by inflammation. Advil Sinus Congestion & Pain re-opens your airways by constricting the blood vessels in your nose and sinuses.

Advil Sinus Congestion & Pain also treats the pain associated with colds. The philosophy behind Advil Sinus Congestion & Pain is that cold-sufferers who treat only nasal congestion or the pain associated with it really only address half the problem. Both pain and congestion are major symptoms of colds so it just makes sense to treat them both with just one tablet. Get fast, powerful relief with Advil Sinus Congestion & Pain.

Featured on Prevention.com in 11 Cold Medicines That Will Make You Feel Less Miserable. Read the full article.

Temporarily relieves these symptoms associated with the common cold or flu:

  • headache

12 years of age and older:

  • 1 tablet every 4 hours while symptoms persist.
  • Do not use more than 6 tablets in 24 hours unless directed by a doctor.

Under 12 years of age

  • Do not use

Recommended Reading: Bc Powder For Sinus Headache

Heart Attack And Stroke

Asthma And Ibuprofen Gel
  • Risk factors: History of heart problems | Taking high doses of ibuprofen/pseudoephedrine | Taking ibuprofen/pseudoephedrine for a long time | History of or planned heart surgery

Since ibuprofen/pseudoephedrine contains ibuprofen , it can raise your risk of blood clots, which can cause a heart attack or stroke. Try to take the lowest dose for the shortest time. If you have heart problems, talk to your healthcare provider before starting this medication. Don’t take ibuprofen/pseudoephedrine if you had, or will have, heart surgery. Call 911 or seek immediate help if you experience chest pain, shortness of breath, weakness on one side of your body, or trouble speaking or walking.

Recommended Reading: Allergies Lead To Sinus Infection

What Are Warnings And Precautions For Ibuprofen/pseudoephedrine

Warnings

  • This medication contains ibuprofen/pseudoephedrine. Do not take Advil Cold and Sinus if you are allergic to ibuprofen/pseudoephedrine or any ingredients contained in this drug.
  • Keep out of reach of children. In case of overdose, get medical help or contact a Poison Control Center immediately.

Contraindications

  • History of inducing asthma or urticaria with nonsteroidal anti-inflammatory drugs
  • Do not use with monoamine oxidase inhibitors or for 2 weeks after discontinuing MAO inhibitors because of risk for hypertensive crisis

Effects of Drug Abuse

  • See “What Are Side Effects Associated with Using Ibuprofen/Pseudoephedrine?

Long-Term Effects

  • See “What Are Side Effects Associated with Using Ibuprofen/Pseudoephedrine?

Cautions

Pregnancy and Lactation

  • Use ibuprofen/pseudoephedrine with caution during pregnancy in the first 2 trimesters if benefits outweigh risks. Animal studies show risk and human studies are not available or neither animal nor human studies were done. Use ibuprofen/pseudoephedrine during the last 3 months of pregnancy in LIFE-THREATENING emergencies when no safer drug is available. There is positive evidence of human fetal risk. Do not take NSAIDs within 3 months before delivery because of the risk for premature closure of the ductus arteriosus.

Can I Take Advil Cold And Sinus With Tylenol Extra Strength

Yes, patients can take them together, and they even work better in combination than separately. Several large studies showed that ibuprofen and acetaminophen together work pretty well to relieve fever and pain by causing low incidence of tolerable side effects.

Ibuprofen is cleared by the kidneys while acetaminophen is cleared by the liver. Each medicine works differently and they are metabolized differently so there is minimal concern here. There is also no significant interaction between acetaminophen and pseudoephedrine.

Is it safe to take Tylenol with Advil?

Recommended Reading: Dosage For Advil Sinus Congestion And Pain

Popular Articles
Related news